MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 7068396
Medical Device Problem Codes Material Deformation (2976); Scratched Material (3020)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Radiographic image review result- a lateral xray for ct posterior spinal fusion.No hardware failure seen in this image.This part is not approved for use in the united states; however a like device catalog # 5440030, 510k # k102555 and udi # (b)(4) was cleared in the united states.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Information was received from healthcare professional via field representative regarding patient with symptoms of csr involved in psf (posterior spinal fusion) procedure.Levels implanted: c2-t2.It was reported that right tapered rod was broken.No broken fragments left in the patient's body.There was no delay in overall procedure time.Patient was not hospitalized prolong as a result of this event.Reported they might have removed the nut and rod for performing decompression additionally, and the right rod was broken when preparing.Product was used correctly according to the directions given in the ifu/labeling.Reported event was revision surgery for csr.Initial surgery was performed with non-mdt product.Procedure involved in initial surgery was c3/4: psf for plasty hirayama disease.Additional treatment: foraminotomy c5 /6 /7 left was performed.Additional comments about the event: (b)(6) 2007 hirayama disease.C3/4: psf performed with non-mdt product (b)(6) 2021.Csr c2-t2: psf non-mdt product removal could not be performed.The right head came off on one side, and there was no choice but to leave product on the left and hybrid with vs.On (b)(6) 2021, received additional information that, the rod might be removed because the decompression would be performed when the operation started, and it seemed that the rod breakage was noticed during the operation.On (b)(6) 2021, received information that rod edges were separated.Set screw m6 mesh had scratches and deformations on the tip and thread.Both so47 break off set screws were found to be deformed and damaged at tip and scratched at threads.Hex hole of unknown setscrew was found to be stripped.
 
Additional Manufacturer Narrative
H3: device evaluated summary- visual and optical examination revealed the node area of the set screw has been damaged/deformed.There were no signs of thread damage on the set screw.The threads appear to be used but no signs of cross threading.Functional evaluation of the returned implant with a sample bone screw confirmed the set screw was able to engage and thread into the head of the bone screw without issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer (Section G)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
Manufacturer Contact
david gustafson
1800 pyramid place
memphis, TN 38132
7635149628
MDR Report Key12460843
Report Number1030489-2021-01154
Device Sequence Number16442599
Product Code NKB
UDI-Device Identifier00613994667434
UDI-Public00613994667434
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
SEE H10
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7068396
Device Catalogue Number7068396
Device Lot NumberH5649967
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2021
Supplement Date Received by Manufacturer01/19/2022
Initial Report FDA Received Date09/13/2021
Supplement Report FDA Received Date02/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age46 YR
Patient SexMale
Patient Weight60 KG